Alert archive / Arizona / Wind Advisories in 2007
Wind Advisory 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 28, 2007, 3:52 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 28, 2007, 6:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2007, 3:52 AM MST (10:52 UTC)
- In effect from
- Feb 28, 2007, 6:00 AM MST
- Expired
- Feb 28, 2007, 8:48 PM MST
- In force
- 15 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 281052 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 352 AM MST WED FEB 28 2007 AZZ011>014-017-040-281900- /O.NEW.KFGZ.WI.Y.0005.070228T1300Z-070301T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 352 AM MST WED FEB 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A STORM SYSTEM WILL MOVE ACROSS THE STATE TODAY BRINGING STRONG WEST TO SOUTHWEST WINDS TO THE ADVISORY AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH ARE EXPECTED. WINDS WILL DECREASE TO 10 TO 20 MPH BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ JJ
4 follow-up statements
000 WWUS75 KFGZ 281924 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1224 PM MST WED FEB 28 2007 AZZ011>014-017-040-010100- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-070301T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 1224 PM MST WED FEB 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A STORM SYSTEM NORTH OF ARIZONA CONTINUES TO PRODUCE STRONG WEST TO SOUTHWEST WINDS OVER THE ADVISORY AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH ARE EXPECTED. WINDS WILL DECREASE TO 10 TO 20 MPH BY EARLY EVENING. SOME PEAK WIND GUST OBSERVATIONS SINCE 12 PM MST... ALPINE 38 MPH. FLAGSTAFF 37 MPH. GREER 43 MPH. HOPI 40 MPH. SAINT JOHNS 44 MPH. WINSLOW 41 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ RB
000 WWUS75 KFGZ 010023 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 523 PM MST WED FEB 28 2007 AZZ004-005-010500- /O.EXB.KFGZ.WI.Y.0005.000000T0000Z-070301T0500Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY 523 PM MST WED FEB 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. A STORM SYSTEM NORTH OF ARIZONA CONTINUES TO PRODUCE BRISK WESTERLY WINDS...WITH ENHANCED SPEEDS ALONG THE EAST SLOPES OF THE KAIBAB PLATEAU AND IN THE HOUSEROCK VALLEY. THIS WILL AFFECT PORTIONS OF HIGHWAY 89A THROUGH THIS AREA. WIND GUSTS UP TO 48 MPH HAVE BEEN REPORTED IN THE HOUSEROCK VALLEY THIS AFTERNOON. EXPECT WESTERLY WINDS OF 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH TO CONTINUE THROUGH MUCH OF THIS EVENING. WINDS ARE EXPECTED TO DECREASE LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011>014-017-040-010130- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-070301T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 523 PM MST WED FEB 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A STORM SYSTEM NORTH OF ARIZONA CONTINUES TO PRODUCE STRONG WEST TO SOUTHWEST WINDS OVER THE ADVISORY AREA. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. WINDS WILL DECREASE TO 10 TO 20 MPH LATER THIS EVENING. SOME PEAK WIND GUST OBSERVATIONS TODAY INCLUDE... ALPINE 38 MPH. GREER 43 MPH. SAINT JOHNS 45 MPH. WINDOW ROCK 40 MPH. WINSLOW 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 010056 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 556 PM MST WED FEB 28 2007 AZZ011>014-017-040-010200- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-070301T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI 556 PM MST WED FEB 28 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. BREEZY WEST TO SOUTHWEST WINDS CONTINUE ACROSS THE ADVISORY AREA THIS EVENING...WITH LOCALIZED GUSTS UP TO 35 MPH...HOWEVER WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THIS EVENING. THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE. SOME WIND GUSTS TODAY THE LITTLE COLORADO RIVER VALLEY AND MOUNTAINS OF EAST-CENTRAL ARIZONA TODAY INCLUDE... ALPINE 38 MPH. GREER 43 MPH. SAINT JOHNS 45 MPH. WINDOW ROCK 40 MPH. WINSLOW 45 MPH. $$ AZZ004-005-010500- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-070301T0500Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY 556 PM MST WED FEB 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. A STORM SYSTEM NORTH OF ARIZONA CONTINUES TO PRODUCE BRISK WESTERLY WINDS...WITH ENHANCED SPEEDS ALONG THE EAST SLOPES OF THE KAIBAB PLATEAU AND IN THE HOUSEROCK VALLEY. THIS WILL AFFECT PORTIONS OF HIGHWAY 89A THROUGH THIS AREA. WIND GUSTS UP TO 48 MPH HAVE BEEN REPORTED IN THE HOUSEROCK VALLEY THIS AFTERNOON. EXPECT WESTERLY WINDS OF 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH TO CONTINUE THROUGH MUCH OF THIS EVENING. WINDS ARE EXPECTED TO DECREASE LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 010348 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 848 PM MST WED FEB 28 2007 AZZ004-005-010500- /O.CAN.KFGZ.WI.Y.0005.000000T0000Z-070301T0500Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY 848 PM MST WED FEB 28 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS THE ADVISORY AREA HAVE DECREASED BELOW ADVISORY CRITERIA THIS EVENING...HENCE THE ADVISORY HAS BEEN CANCELLED. HOWEVER...BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CONTINUE ON THE EAST SLOPES OF THE KAIBAB PLATEAU AND IN THE HOUSEROCK VALLEY. THESE WINDS WILL GRADUALLY DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:00 AM MST, 52 minutes earlier.
Area forecast discussion, Feb 28, 3:00 AM MST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 AM MST WED FEB 28 2007 .SYNOPSIS...A STORM SYSTEM WILL BRING SNOW SHOWERS TO MUCH OF NORTHERN ARIZONA TODAY...ALONG WITH COLDER TEMPERATURES...AND CONTINUED WINDY CONDITIONS. A SLOW WARMING TREND AND CLEAR TO PARTLY CLOUDY SKIES WILL TAKE PLACE THURSDAY THROUGH THE WEEKEND... WITH PERIODS OF BRISK NORTHEASTERLY BREEZES OVER THE WEEKEND. && .DISCUSSION...A LARGE AND COLD PACIFIC TROUGH LOCATED ALONG THE WEST COAST WILL CONTINUE TO MOVE EASTWARD TODAY...AND WILL BE LOCATED EAST OF THE STATE BY THURSDAY. AN INITIAL SHORTWAVE DISTURBANCE ASSOCIATED WITH THIS LARGE SCALE TROUGH IS CURRENTLY AFFECTING NW SECTIONS OF THE FORECAST AREA...INCLUDING THE KAIBAB PLATEAU AND THE PAGE AREA. A SURFACE COLD FRONT WAS ALSO LOCATED ACROSS THIS AREA. HEAVY SNOW SHOWERS HAVE BEEN REPORTED FROM THE PAGE AREA BACK ACROSS THE KAIBAB PLATEAU THIS MORNING. SNOW AMOUNTS SHOULD EXCEED ADVISORY CRITERIA IN THESE AREA TODAY SO WE HAVE ISSUED A SNOW ADVISORY FOR ZONES 4 AND 5. ELSEWHERE...PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHTER TODAY WITH GENERALLY AN INCH OR LESS OF SNOWFALL. HOWEVER...SOME HEAVIER SHOWERS COULD BRING LOCALLY HIGHER AMOUNTS FROM THE MOGOLLON RIM NORTHWARD BY AFTERNOON...AS A -32C 500MB COLD POOL MOVES THROUGH. THE OTHER ISSUES WITH THIS STORM SYSTEM WILL BE THE MUCH COLDER TEMPERATURES...AND STRONG WINDS. THE STRONGEST WINDS SHOULD BE OVER EAST CENTRAL ARIZONA WITH GUSTS TO 40-50 MPH LIKELY. A WIND ADVISORY WILL BE ISSUED FOR TODAY FOR THIS AREA. WIND GUSTS OF 30-40 MPH WILL BE POSSIBLE ELSEWHERE. TEMPERATURES WILL ALSO BE 10-20 DEGREES COLDER TODAY THAN YESTERDAY...AND WITH THE WIND IT WILL FEEL EVEN COLDER. THE SNOW SHOWERS SHOULD WIND DOWN LATER THIS EVENING WITH THE CHANCE OF SHOWERS CONFINED TO FAR NE ARIZONA AFTER MIDNIGHT. FOR THURSDAY AND FRIDAY...CONTINUED COOL TEMPERATURES WILL TAKE PLACE UNDER A NORTHWESTERLY FLOW ALOFT...HOWEVER LITTLE OR NO CHANCE FOR PRECIPITATION IS EXPECTED. A RIDGE WILL CONTINUE TO BUILD INTO THE SOUTHWESTERN STATES OVER THE WEEKEND FOR A WARMING TREND...HOWEVER SURFACE HIGH PRESSURE BUILDING INTO THE FOUR CORNERS AREA HAS THE POTENTIAL TO BRING SOME STRONG NORTHEASTERLY WINDS TO THE MOGOLLON RIM AREA SOMETIME FROM SATURDAY MORNING THROUGH SUNDAY MORNING. && .AVIATION...FOR THE 12Z PACKAGE...EXPECT LOCALLY STRONG SOUTHWEST SURFACE WINDS FOR THE REMAINDER OF TONIGHT AND INTO THIS AFTERNOON...GUSTING IN EXCESS OF 35 KTS AT TIMES. SCATTERED SNOW AND RAIN SHOWERS WILL CONTINUE THROUGH THE DAY...ESPECIALLY ACROSS NORTH CENTRAL AZ. EXPECT PERIODS OF IFR CEILINGS AND VISIBILITIES IN THE STRONGER SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY AZ ZONES 4 AND 5 UNTIL 6 PM MST. WIND ADVISORY 6AM-6PM AZ ZONES 11-12>14-17-40 && JJ/KD
Hazardous weather outlook, Feb 27, 9:45 PM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 PM MST TUE FEB 27 2007 AZZ004>017-038>040-280700- BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO- LITTLE COLORADO RVR VLY IN COCONINO CO- LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS SOUTH OF 264- NORTHEAST PLATEAUS AND MESAS 264 NORTH- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS- YAVAPAI COUNTY MOUNTAINS- 945 PM MST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...APACHE...COCONINO...NAVAJO AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STORM SYSTEM WILL CONTINUE TO APPROACH THE REGION TONIGHT...WITH INCREASING CHANCES FOR SNOW SHOWERS OVERNIGHT. SNOW ACCUMULATIONS WILL GENERALLY BE UNDER AN INCH UNTIL EARLY MORNING...WHEN A COLD FRONT BEGINS TO MOVE INTO THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY WITH STRONG WINDS AGAIN POSSIBLE OVER EASTERN ARIZONA. THERE WILL BE A CHANCE OF SNOW SHOWERS THROUGH WEDNESDAY NIGHT. SOME OF THE SNOW SHOWERS COULD BE HEAVY WITH POOR VISIBILITY. ADDITIONAL ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS...BUT SOME LOCALIZED AREAS MAY RECEIVE SEVERAL INCHES...ESPECIALLY OVER THE HIGHER TERRAIN NORTH OF FLAGSTAFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 2:44 AM MST | Snow Advisory | FGZ | Coconino | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.